Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 66, NWS Wilmington, OH

June 2, 2000Montgomery County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 2, 2000, 1:33 PM EDT for Montgomery County, Ohio. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 2, 2000, 1:33 PM EDT (17:33 UTC)
Expired
Jun 2, 2000, 2:00 PM EDT
In force
27 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Montgomery County, OH

What was reported inside it

TimeReportWhereRemark
Jun 2, 1:40 PM EDTThunderstorm Wind 52 MDayton, OH

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 1:00 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 021734
SVRILN
OHC113-021800-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
133 PM EDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 200 PM EDT...

* AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER TROTWOOD...MOVING EAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VANDALIA...
  TROTWOOD...
  NORTHRIDGE...
  HUBER HEIGHTS...
  ENGLEWOOD...
  DAYTON...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

.END/AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:35 AM EDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 2, 9:35 AM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
935 AM EDT FRI JUN 2 2000

12Z SFC ANALYSIS INDICATED A COLD FRONT FROM LOWER MI SOUTHWEST INTO
NRN INDIANA AND THEN INTO S CNTRL IL.

UPPER LEVEL DIVERGENCE IS LACKING TODAY SINCE S/WV IS PASSING WELL
TO OUR NORTH.  HOWEVER...ABUNDANT LOW LEVEL MSTR...DAYTIME
HEATING...AND SFC FRONTAL CONVERGENCE SHOULD POP SOME SCATTERED
THUNDERSTORM ACTIVITY ACRS MOST OF OUR CWFA.  MODIFIED ILN SOUNDING
YIELDS ABOUT 1700 J/KG OF CAPE AND A SFC LI OF -6.

LOOKING AT THE MESO ETA MSL PRESSURE AND WINDS...FRONT IS FCST TO BE
SOUTH OF A TOL...MIE AND IND LINE BY 16Z (NOON).  I AM CONCERNED
THAT THE FRONT MAY MAKE IT THROUGH THE WAPAKONETA AREA WITHOUT
THUNDERSTORM ACTIVITY.  WILL MAKE A LAST MINUTE DECISION ON THIS
(AND WILL SEE WHAT CLE DOES..THANKS CLE FOR YOUR COORDINATION).
FRONT WILL BE LOCATED JUST NORTH OF CMH AND CVG BY 18Z (2 PM) AND
THEN OVER OUR SRN CWFA BY 21Z (5 PM).  AGREE WITH SPC THAT THE BEST
CHC OF SVR THUNDERSTORM ACTIVITY WILL BE JUST S AND E OF I-71 (AS
THIS AREA WILL RECEIVE THE MOST HEATING BEFORE FRONTAL PASSAGE).
FCST HIGHS TODAY LOOK REASONABLE.  FAR NORTHWEST TEMPS SHOULD
STABILZE OR SLOWLY DROP ONCE FRONT PASSES.

.ILN...NONE.

HICKMAN

In the hours before

Special weather statement, Jun 2, 10:30 AM EDT, 3 hours 3 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-045-046-051>056-
060>065-070>074-077>082-088-022030-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1030 AM EDT FRI JUN 2 2000

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA
THIS AFTERNOON...

A COLD FRONT LOCATED FROM NEAR TOLEDO SOUTHWEST INTO NORTHERN
INDIANA WILL PUSH SOUTHEAST INTO THE REGION THIS AFTERNOON.  VERY
WARM...HUMID AND UNSTABLE CONDITIONS AHEAD OF THE COLD FRONT WILL
ALLOW THUNDERSTORMS TO DEVELOP.  THE BEST CHANCE FOR SEVERE WEATHER
WILL BE SOUTH AND EAST OF I-71.  SEVERE WEATHER POTENTIAL MAY PERSIST
INTO THE EARLY EVENING HOURS ACROSS SOUTH CENTRAL OHIO AND NORTHEAST
KENTUCKY.

THE MAIN THREAT FROM THUNDERSTORMS WILL BE DAMAGING WINDS.

SKYWARN AND HAM RADIO ACTIVATION MAY BE NEEDED THIS AFTERNOON.

.END/HICKMAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:51 PM EDTSevere Thunderstorm WarningILNClark49 min
Jun 2, 2:15 PM EDTSevere Thunderstorm WarningILNMadison45 min
Jun 2, 2:45 PM EDTSevere Thunderstorm WarningILNWarren45 min
Jun 2, 3:25 PM EDTSevere Thunderstorm WarningILNWarren35 min
Jun 2, 3:43 PM EDTSevere Thunderstorm WarningILNGreene47 min
Jun 2, 3:50 PM EDTSevere Thunderstorm WarningILNHamilton40 min
Jun 2, 4:09 PM EDTSevere Thunderstorm WarningILNClermont36 min
Jun 2, 4:21 PM EDTSevere Thunderstorm WarningILNHocking39 min
Jun 2, 4:33 PM EDTSevere Thunderstorm WarningILNBrown, Highland42 min
Jun 2, 5:21 PM EDTSevere Thunderstorm WarningILNBrown24 min
Jun 2, 6:13 PM EDTSevere Thunderstorm WarningILNAdams32 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.